MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO DIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED

ANGIODYNAMICS BIOFLO DIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED
Catalog Number 10303818
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the disposable device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An angiodynamics territory manager (tm) reported an issue with a bioflo chronic dialysis catheter 15.5f 24cm single valve sheath vascpak kit.Doctors have noted that the tunneler is coming unattached from the catheter, during procedure.There was no report of patient harm or adverse event by the end user.It was indicated that the reported device is not available to be returned to the manufacturer for evaluation.
 
Event or Problem Description
Additional information received: dr.(b)(6) described this issue during tunneling the catheter tubing under the skin.When the tunneler sleeve reaches the distal end of the tunnel (right before exiting the skin) he is encountering an increased resistance in being able to pull the back of the tunneler with sleeve and catheter tip through this exit point.Because of this increase resistance he is pulling harder on the tunneler such that either one of two things happens: the tunneler pulls through the sleeve and brings catheter with it leaving the sleeve inside the tunnel.This then requires the sleeve to be cut/peeled off.The tunneler and sleeve pulls through the tunnel and catheter tubing pops off the tunneler.This then requires starting tunneling process over.
 
Additional Manufacturer Narrative
Although there was new information provided, the investigation results reported on follow up #1 have not changed.This report is only to report additional information by the end user describing the event.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).
 
Additional Manufacturer Narrative
As no device was returned, angiodynamics was unable to perform a device evaluation.The customer's reported complaint description of tunneler loose connection with catheter tubing cannot be confirmed, no sample was returned.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.Angiodynamics' supplier was made aware of this complaint event per fyi (b)(4).In lieu of a reported lot number, a ship history report (shr) was generated for item number ((b)(4)) in order to ascertain the last three lots shipped to the reporting customer in the six months prior to the procedure date.The shr indicated the reporting customer only received {one lot} of this item number in the six months prior to the procedure.The {one} lot obtained through the shr was (5580387).Labeling review: the following is provided as a reference from dfu: warning: do not over-expand subcutaneous tissue during tunneling.Over-expansion may delay/prevent cuff in-growth.6.Lead catheter into the tunnel gently.Do not pull or tug the catheter tubing.If resistance is encountered, further blunt dissection may facilitate insertion.Remove the catheter from the trocar with a slight twisting motion to avoid damage to the catheter.Precaution: do not pull tunneler out at an angle.Keep tunneler straight to prevent damage to catheter tip.Note: a tunnel with a wide gentle arc lessens the risk of kinking.The tunnel should be short enough to keep the y-hub of the catheter from entering the exit site, yet long enough to keep the cuff 2 cm (minimum) from the skin opening.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
BIOFLO DIALYSIS CATHETER
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
MDR Report Key10828183
Report Number1317056-2020-00186
Device Sequence Number19895056
Product Code MSD
UDI-Device IdentifierH965103038181
UDI-PublicH965103038181
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K131260
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10303818
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2020
Supplement Date Received by Manufacturer11/03/2020
11/20/2020
Initial Report FDA Received Date11/12/2020
Supplement Report FDA Received Date11/13/2020
11/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1